MAUDE Adverse Event Report: STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L

STRYKER LEIBINGER FREIBURG PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Model Number 78-10030
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device is not available for evaluation.If additional information is received it will be reported on a supplemental report.
 
Event or Problem Description
It was reported by the company representative that the implant did not fit correctly and surgery was not completed.The patient will require a new implant.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The reported event the ¿implant did not fit correctly¿ cannot be confirmed as no images were provided from during the surgery and the scan of the follow-up scan showed no significant changes in the anatomy.A review of the request details in erequest for lot code # 2012091002 showed that the surgeon explicitly ¿confirmed [¿] bone fragments will not be removed over void however bone at defect edge is stable¿ and further confirmed the ¿minimum thickness peek implant with reduced profile.¿ therefore, the peek implant was designed over the bone fragments and at minimum thickness size of 4mm and tapered around the perimeter to 3.3mm.In the complaint analysis performed by the peek customized cranial implant design team, it was stated that ¿[t]he implant design and all quality relevant design steps were performed in accordance to our freqi procedures.The implant is designed as it got requested during the design session with the surgeon¿.In the design proposal all pictures and a description of the designed peek implant were provided.The implant¿s design was approved verbally during design session.Further, the analysis states that the scan was taken on (b)(6) 2020 and delivered on (b)(6) 2020, so approximately 4 weeks were between the scan and the surgery.This is approximate as exact surgery date is unknown.The analysis stated, that ¿[d]ue to the anatomy of the patient, the requirement to not remove any bone and the request that the implant should be more flatten, there is highly the chance that even minor changes in the bone fragments and/ or defect rim can lead to a not optimal fit of the implant.¿ this is a possible root cause that could have led to the reported issue.Additionally, a newer scan was taken on (b)(6) 2021 and received within the follow-up request with id (b)(6).In the analysis performed by the peek customized cranial implant design team, this scan was segmented, and the skull compared to the scan that was taken on (b)(6) 2020 and used for the design this complaint is related to.Only slight differences under 1 mm can be seen.Additional information was received from the sales representative that the device under complaint was discarded and no pictures of the issue during surgery were taken.Further information from the surgeon that would have specified the issue was not received.In a brief call with the sales representative she stated that the revision surgery went fine.Related to the lot code number, relevant inspection and quality documents have been reviewed.The review showed that the implant and the host bone model were manufactured in accordance to the specification.Based on the performed statistical investigation and the dhr review there is no indication for an incorrectly working product or any systematic design, material or manufacturing related issue.Therefore, no corrective and/or preventive actions are seemed necessary at that time.The complaint is added to the complaint trend.In summary, the implant this complaint refers to was designed according to the surgeon¿s request during the design session.As limited information is available and the product was not returned for investigation, the root cause for the reported issue cannot be determined.H3 other text: device unavailable for return.

Brand Name
PEEK CUSTOMIZED CRANIAL IMPLANT KIT, L
Common Device Name
IMPLANT
Manufacturer (Section D)
STRYKER LEIBINGER FREIBURG
boetzingerstr. 41
freiburg D-791 11
GM  D-79111
MDR Report Key11169810
Report Number0008010177-2021-00002
Device Sequence Number17159244
Product Code GWO
UDI-Device Identifier04546540730787
UDI-Public04546540730787
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number78-10030
Device Catalogue Number78-10030
Device Lot Number2012091002
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/06/2021
Supplement Date Received by Manufacturer01/06/2021
Initial Report FDA Received Date01/14/2021
Supplement Report FDA Received Date04/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;